Skip to Content

Are there side effects to just quitting taking Vicodin ES and Soma daily for the past 5 yrs.?

Responses (2)

kaismama 1 Nov 2012

Side effects no, one heck of a withdrawal yes. You can't just stop it abruptly, you have to wean off of it, and one med at a time. This takes working with your doc.

Cament38 1 Nov 2012

I ask because I once quit taking my Xanax for like 2 mos and all the sudden my thighs were so itchy and I literally scratched them to bruise all over. I understand the withdrawal and weaning. I just want to make sure nothing like that will happen! That was insane.

kaismama 1 Nov 2012

That was because you stopped it too fast. These drugs can make you miserable if you don't go off them just right.

MacIntosh12 4 Nov 2012

kaismama is right, the withdrawal will be unpleasant, and that is putting it mildly. I agree with her, consult your doctor, as she has suggested, for a taper schedule.
Out of curiosity, may I inquire as to why you are stopping these medications? Are you now out of chronic pain?
Thank you in advance for your answer.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions